| Catalog Number |
42511E |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd alaris smartsite gravity set had flow issues.The following information was provided by the initial reporter: can't draw back from 2 of the ports.
Additional Manufacturer Narrative
Two of the samples showed evidence that the luer connection between the stopcocks of the assembly were cracked.The customer complaint of connection issues was confirmed.The third sample submitted shows that the tubing after the male luer directly after the two stopcock connections is missing.The customer claim of misassembly was confirmed.The fourth sample shows that the distal male luer connection is missing from the assembly.Further examination under magnification shows that there is no evidence of solvent on the bonding surfaces.The customer complaint of separation was confirmed.Due to the condition of the samples provided, none of the sample could be tested for flow issues.Each of the samples were damaged and flow testing could not be conducted.Investigation of root cause was forwarded to manufacturing for evaluation.A root cause analysis for flow issues could not be conducted because the samples submitted could not be investigated due to the damages on the samples.The damage to the stopcock connectors could not be replicated at the manufacturing facility in the production process.Additionally, there were no indications that the issue could have been created during the handling of the product during production.Review of the customer description of events indicate that the issue was detected during use and therefore a root cause for the failure could not be determined.The investigation to the separated tubing and the missing second section of the tubing indicated that the root cause for the issue was that the assembler did not follow the work instructions correctly at the manufacturing facility.This product has been moved to a different manufacturing facility and we will continue to track and trend if any negative trend is observed.A device history record review for model 42511e lot number 25019227 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
Additional Manufacturer Narrative
Follow up for corrected device evaluation.One sample of product 42511e was submitted for quality evaluation.Four samples of product mx4452 were also received and will be addressed in bd complaint (b)(4).Examination of the sample of 42511e indicates that it is missing the rest of the tubing after the male luer connector after two t-connectors.The customer complaint of misassembly was confirmed.Due to the sample not having the rest of the tubing, the reported failures of flow issues - fluid blockage, connection issues, flow issues - accuracy and separation could not be confirmed.The investigation of the missing second section of the tubing indicated that the root cause for the issue was that the assembler did not follow the work instructions correctly at the manufacturing facility.This product has been moved to a different manufacturing facility and we will continue to track and trend if any negative trend is observed.A device history record review for model 42511e lot number 25019227 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.